Alabama, 2021Cold in Alabama, February 16, 2021
February 16, 2021 · NWS HUN · 7 events in 7 counties and zones
Wind chills dropped into the Zero to -5 degree range at times for a few hours.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind chills dropped into the Zero to -5 degree range at times for a few hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 15, 11:14 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 15, 11:14 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1114 PM CST Mon Feb 15 2021
.UPDATE...
For 06Z TAFS.
&&
.NEAR TERM...(Tonight)
Issued at 832 PM CST Mon Feb 15 2021
KHTX radar shows that most of the precip has exited the CWA to the
east, with some occasional freezing drizzle lingering in the low
cloud deck behind. After spending the entire day hovering near the
Huntsville metro area, the polar front has finally pushed east, and
the freezing line has reached Marshall County. As a result, areas
that did not experience any travel issues earlier are now seeing
black ice develop. In addition, winds are picking up out of the WSW
with occasional gusts up to 20 kt--which is not great for areas with
trees already weakened by earlier freezing rain.
The ice storm warning was canceled earlier this evening as the main
freezing rain threat subsided across Alabama. The winter storm
warning was left in place across southern middle Tennessee for a
little longer since precipitation lasted longer there, though radar
suggests the precip is subsiding there as well, and it may be
canceled in the next few hours.
The next concern is the cold. The current forecast sticks fairly
close to blended guidance. It would not be surprising to see
temperatures fall a little farther in this polar air mass, but
confidence is not high enough to make significant changes. Combined
with winds in the 10-15 MPH range (and higher gusts), this paints
sub-zero wind chills across the western 2/3rds of the CWA. A wind
chill advisory was issued earlier this evening accordingly.
Additional tweaks are likely to be made to the forecast before 10 PM,
but the rest of the forecast is in good shape for right now.
.SHORT TERM...(Tuesday through Wednesday)
Issued at 315 PM CST Mon Feb 15 2021
The forecast will be dry from Tuesday through Wednesday, but will
feature a very cold air mass settling across the region. As
mentioned above, temperatures on Tuesday will likely not climb above
freezing based on the latest projections. Highs are likely only to
top out in the 20s for about the western two-thirds of the area, with
low 30s in the east. Even if some valley locations do manage to
reach above the freezing mark in the east on Tuesday, it will likely
be brief. Wind Chill temperatures may remain in the teens/20s for
many locations during the day.
Wednesday morning lows are likely to be in the mid teens to around 20
degrees, but may also depend on the amount of lingering ice/snow on
the ground and the speed of clouds expected to move into the area.
Without the clouds, better radiational cooling conditions will occur.
Finally, temperatures are expected to rise above freezing on
Wednesday, in the east first, and gradually spreading westward as
easterly winds advect warmer air into the area.
.LONG TERM...(Wednesday night through Sunday)
Issued at 315 PM CST Mon Feb 15 2021
The polar boundary will still linger from SW-NE across the TN Valley
region on Wednesday as the long wave trough amplifies in the
southern High Plains. Sfc cyclogenesis will take place once again in
the GOM by late in the day and moisture advection/strengthening lift
will take place in the mid/upr levels. Precipitation will gradually
overspread the region starting Wednesday night. Yet again, the area
will be on the dividing line between the possibility for frozen and
liquid precipitation, but the freezing line may be a bit farther west
than the current storm. At the time, it looks as though frozen
precipitation may be mostly relegated to NW Alabama for Wednesday
night. Farther to the east, elevated instability may allow for some
isolated thunderstorms, which were included in the forecast. Similar
to this situation though, with the boundary close and the sfc
freezing line possibly lying across the area, there is uncertainty
and it will be important to stay abreast of changes and trends with
the forecast.
In addition to the chance for some frozen precipitation on Wednesday
night in NW parts of the area, rainfall otherwise is expected to be
fairly heavy from Wednesday night into Thursday with QPF amounts over
2 inches possible. This will inevitably lead to rises on area
streams/rivers, which rises possibly near flooding stage as a result
later in the week.
A colder air mass will move into the region on Friday, but a
warming/dry trend will begin to ensue later in the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1114 PM CST Mon Feb 15 2021
Ceilings may fluctuate around 1000 ft at both KHSV and KMSL
overnight. For the most part, IFR conditions are expected from KHSV
eastward thru mid-morning, with MVFR mainly expected for KMSL and NW
AL. Ceilings will begin to lift and break up around 00Z, but it is
possible this is too optimistic.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Chill Advisory until 9 AM CST Tuesday for ALZ001>007-016.
TN...Wind Chill Advisory until 9 AM CST Tuesday for TNZ076-096.
&&
NEAR TERM...BCC
SHORT TERM...KDW
LONG TERM...KDW
AVIATION...BCC
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Feb 15, 7:32 PM CST, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
732 PM CST Mon Feb 15 2021
ALZ001>007-016-161200-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Cullman-
732 PM CST Mon Feb 15 2021
This Hazardous Weather Outlook is for north central Alabama and
northwest Alabama.
.DAY ONE...Tonight...
Although most precipitation has ended, travel will continue to be
hazardous overnight. Any ice that accumulated earlier today will
remain in place.
In addition, very low wind chills between zero and 8 below zero are
expected overnight. A wind chill advisory is in effect. Please
listen to NOAA Weather Radio or go to weather.gov on the Internet for
more information.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Hazardous travel conditions will continue through Wednesday morning
as temperatures will remain below freezing.
Another storm system will bring a mixture of rain and snow to the
region on Wednesday night into Thursday.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
ALZ008>010-161200-
Marshall-Jackson-DeKalb-
732 PM CST Mon Feb 15 2021
This Hazardous Weather Outlook is for northeast Alabama.
.DAY ONE...Tonight...
Travel will become hazardous overnight as cold air causes standing
water to freeze. Use extreme caution if you must travel.
In addition, wind chills will fall into the single digits overnight.
The cold wind chills could result in hypothermia if precautions are
not taken.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Hazardous travel conditions will continue through Wednesday morning
as temperatures will remain below freezing for most areas. This means
any ice or snow that accumulated on Monday will stay in place.
Another storm system will bring a mixture of rain and snow to the
region on Wednesday night into Thursday.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
TNZ076-096-097-161200-
Moore-Lincoln-Franklin TN-
732 PM CST Mon Feb 15 2021
This Hazardous Weather Outlook is for southern middle Tennessee.
.DAY ONE...Tonight...
Freezing rain and drizzle will continue this evening. Once
precipitation ends, travel will continue to be hazardous overnight.
Any ice that accumulated today will remain in place.
In addition, very low wind chills between five below zero and 5
above zero are expected overnight. A wind chill advisory is in
effect for Lincoln and Moore Counties. Please listen to NOAA Weather
Radio or go to weather.gov on the Internet for more information.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Hazardous travel conditions will continue through Wednesday morning
as temperatures will remain below freezing for most areas. This means
any ice or snow that accumulated on Monday will stay in place.
Another storm system will bring a mixture of rain and snow to the
region on Wednesday night into Thursday.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
27
In the hours before
Local storm report, Feb 15, 9:34 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
934 PM CST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FREEZING RAIN LYNCHBURG 35.29N 86.36W
02/13/2021 M0.01 INCH MOORE TN COCORAHS
FREEZING RAIN AND DRIZZLE ACCUMULATION OF
AROUND 0.01 INCH WERE MEASURED FROM 10 PM -
8 AM.
0800 AM FREEZING RAIN 1 WNW LYNCHBURG 35.29N 86.37W
02/13/2021 E0.05 INCH MOORE TN COCORAHS
FREEZING RAIN ACCUMULATIONS OF 0.01 TO 0.05
WERE MEASURED FROM 10 PM - 8 AM.
0500 PM FREEZING RAIN 5 S FAYETTEVILLE 35.08N 86.57W
02/15/2021 E0.15 INCH LINCOLN TN PUBLIC
FREEZING RAIN COATING TREE BRANCHES IN PARK
CITY. ESTIMATE .1-.25 IN.
0800 AM FREEZING RAIN 8 S FAYETTEVILLE 35.03N 86.56W
02/13/2021 M0.05 INCH LINCOLN TN COCORAHS
FREEZING RAIN AND DRIZZLE ACCUMULATIONS OF
UP TO 0.05 WERE MEASURED FROM 10 PM - 8 AM.
0700 AM SNOW 11 SW PETERSBURG 35.21N 86.78W
02/07/2021 M2.0 INCH LINCOLN TN COCORAHS
0600 AM HEAVY SNOW 9 WSW FAYETTEVILLE 35.11N 86.71W
02/07/2021 M3.0 INCH LINCOLN TN CO-OP OBSERVER
0800 AM FREEZING RAIN SEWANEE 35.20N 85.92W
02/13/2021 M0.21 INCH FRANKLIN TN COCORAHS
FREEZING RAIN AND DRIZZLE ACCUMULATIONS OF
0.02 TO 0.21 ACROSS FRANKLIN COUNTY WERE
MEASURED FROM 10 PM - 8 AM.
0800 AM HEAVY SNOW SEWANEE 35.20N 85.92W
02/07/2021 M3.0 INCH FRANKLIN TN CO-OP OBSERVER
0700 AM SNOW 1 N ESTILL SPRINGS 35.27N 86.13W
02/07/2021 E1.0 INCH FRANKLIN TN PUBLIC
JUST OVER AN INCH OF SNOWFALL WAS REPORTED
ON THE GROUND AT THIS LOCATION. PERSON
REPORTING THE SNOWFALL IN SOCIAL MEDIA
REMARKED THAT LIKELY MORE FELL THAT MELTED
BY 7 AM.
0800 PM FREEZING RAIN 3 SSE TRINITY 34.56N 87.08W
02/15/2021 E0.25 INCH MORGAN AL BROADCAST MEDIA
TREE DOWN ON MOBILE HOME DUE TO ICE.
0338 PM FREEZING RAIN 3 N DECATUR 34.61N 86.98W
02/15/2021 E0.25 INCH MORGAN AL LAW ENFORCEMENT
SEVERAL TREES ARE REPORTED DOWN ACROSS
MORGAN COUNTY DUE TO FREEZING RAINFALL
ACCUMULATION.
0302 PM FREEZING RAIN 2 ESE FLINT CITY 34.51N 86.95W
02/15/2021 E0.25 INCH MORGAN AL LAW ENFORCEMENT
A TREE FELL DOWN TO TO FREEZING RAIN
ACCUMULATIONS AT THIS LOCATION.
0628 AM FREEZING RAIN 8 WSW OWENS CROSSROADS 34.52N 86.58W
02/15/2021 E0.02 INCH MORGAN AL LAW ENFORCEMENT
OVER 20 CARS WERE INVOLVED IN A ACCIDENT DUE
TO ICY CONDITIONS ON THE ROADWAY.
0846 AM FREEZING RAIN 2 ESE DECATUR 34.56N 86.96W
02/13/2021 M0.10 INCH MORGAN AL PUBLIC
FREEZING RAIN ACCUMULATIONS OF 0.02 TO 0.10
WERE MEASURED FROM 10 PM - 6 AM.
0545 PM FREEZING RAIN 4 SE HARVEST 34.81N 86.71W
02/15/2021 E0.25 INCH MADISON AL NWS EMPLOYEE
TREES LIMBS FALLING DUE TO ICING.
0520 PM FREEZING RAIN 6 NNE HARVEST 34.93N 86.69W
02/15/2021 E0.25 INCH MADISON AL PUBLIC
FREEZING RAIN COVERING POWER LINES AND
TREES.
0520 PM FREEZING RAIN 1 NNE MADISON 34.72N 86.74W
02/15/2021 E0.25 INCH MADISON AL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED TREE DOWNS
DUE TO ICING NORTH OF HUGHES AND EASTVIEW IN
MADISON, AL.
0438 PM FREEZING RAIN 2 SW GURLEY 34.69N 86.40W
02/15/2021 E0.25 INCH MADISON AL EMERGENCY MNGR
TREE DOWN DUE TO ICING NEAR ROCK CUT RD IN
GURLEY.
0230 PM FREEZING RAIN 3 NNE HARVEST 34.90N 86.73W
02/15/2021 E0.30 INCH MADISON AL PUBLIC
ONE QUARTER TO ONE THIRD OF AN INCH OF ICE
REPORTED ACCUMULATING ON TREE LIMBS.
0229 PM FREEZING RAIN 5 SSE HARVEST 34.79N 86.71W
02/15/2021 E0.25 INCH MADISON AL PUBLIC
A LARGE TREE LIMB WAS KNOCKED DOWN BY
FREEZING RAIN ACCUMULATION.
1205 AM FREEZING RAIN 2 SE MADISON 34.69N 86.73W
02/15/2021 E0.02 INCH MADISON AL PUBLIC
A LIGHT GLAZE O ICE WAS REPORTED ON
BRIDGES/OVERPASSES ON 565 AND MEMORIAL
PARKWAY.
0800 AM FREEZING RAIN 4 NE MADISON 34.74N 86.69W
02/13/2021 M0.23 INCH MADISON AL MESONET
FREEZING RAIN ACCUMULATIONS OF 0.05 TO 0.23
WERE MEASURED FROM 10 PM - 8 AM ACROSS
MADISON COUNTY.
0625 PM FREEZING RAIN ELKMONT 34.94N 86.98W
02/15/2021 E0.25 INCH LIMESTONE AL PUBLIC
APPROX. .25 IN OF FREEZING RAIN COVERING
VEGETATION NEAR ELKMONT.
0440 PM FREEZING RAIN 2 NW ATHENS 34.81N 86.98W
02/15/2021 E0.25 INCH LIMESTONE AL PUBLIC
LARGE PINE TREE LIMB FALLS ON PARKED VEHICLE
DUE TO ICE ACCUMULATION.
0250 PM FREEZING RAIN 4 NE ATHENS 34.82N 86.91W
02/15/2021 E0.25 INCH LIMESTONE AL BROADCAST MEDIA
POWERLINES DOWN NEAR OAKDALE SPARKING A
GRASS FIRE.
0235 PM FREEZING RAIN 4 NW MADISON 34.75N 86.80W
02/15/2021 E0.25 INCH LIMESTONE AL PUBLIC
AT LEAST ONE QUARTER OF AN INCH OF ICE WAS
REPORTED ON TREE TREES DUE TO FREEZING RAIN.
0230 PM FREEZING RAIN 5 SSE ELKMONT 34.86N 86.93W
02/15/2021 E0.25 INCH LIMESTONE AL LAW ENFORCEMENT
TREE LIMBS AND POWERLINES DOWN ON ELKTON
ROAD NEAR ELM STREET DUE TO FREEZING RAIN.
0115 PM FREEZING RAIN 1 NNW ATHENS 34.80N 86.97W
02/15/2021 E0.25 INCH LIMESTONE AL BROADCAST MEDIA
POWERLINES REPORTED DOWN AND POWER OUTAGES
OCCURRING JUST NORTHWEST OF THE ATHENS AREA.
AMOUNT OF FREEZING RAIN ESTIMATED.
1200 PM SLEET 4 WNW MADISON 34.73N 86.81W
02/15/2021 E0.5 INCH LIMESTONE AL PUBLIC
HALF OF AN INCH OF SLEET REPORTED.
0800 AM FREEZING RAIN 3 E ATHENS 34.79N 86.91W
02/13/2021 M0.08 INCH LIMESTONE AL COCORAHS
FREEZING RAIN AND DRIZZLE ACCUMULATIONS OF
0.01 TO 0.08 WERE MEASURED FROM 10 PM - 8
AM.
0300 PM FREEZING RAIN MOULTON 34.48N 87.28W
02/15/2021 E0.25 INCH LAWRENCE AL PUBLIC
ALL ROADS WEST OF AL HIGHWAY 101 DECLARED
IMPASSABLE. SLEET ACCUMULATIONS OVER AT
LEAST HALF AN INCH AS WELL AS FREEZING RAIN
IMPEDE TRAVEL.
0218 PM FREEZING RAIN HILLSBORO 34.64N 87.19W
02/15/2021 E0.20 INCH LAWRENCE AL PUBLIC
ONE TO TWO TENTHS OF AN INCH OF ICE
ACCUMULATION ESTIMATED ON TREE LIMBS.
0500 AM FREEZING RAIN 10 S MOULTON 34.34N 87.26W
02/13/2021 E0.05 INCH LAWRENCE AL MESONET
FREEZING RAIN ACCUMULATIONS OF 0.01 TO 0.05
WERE MEASURED FROM 10 PM - 5 AM.
1200 PM SLEET WATERLOO 34.92N 88.06W
02/15/2021 E1.0 INCH LAUDERDALE AL PUBLIC
CORRECTS PREVIOUS SLEET REPORT FROM
WATERLOO. ONE INCH OF SLEET WAS REPORTED IN
THE WATERLOO AREA.
0950 AM SLEET UNDERWOOD-PETERSVILLE 34.87N 87.69W
02/15/2021 E0.5 INCH LAUDERDALE AL PUBLIC
.5 INCHES OF SLEET WAS REPORTED IN THE
UNDERWOOD COMMUNITY NW OF FLORENCE.
0730 PM SLEET 7 WNW UNDERWOOD-PETERSV 34.91N 87.81W
02/14/2021 E0.5 INCH LAUDERDALE AL PUBLIC
ONE QUARTER TO ONE HALF OF AN INCH OF SLEET
MIXED WITH A COATING OF LIGHT FREEZING RAIN
WAS REPORTED.
0445 PM FREEZING RAIN PHIL CAMPBELL 34.35N 87.71W
02/15/2021 M0.63 INCH FRANKLIN AL BROADCAST MEDIA
5/8 INCH OF FREEZING RAIN IN PHIL CAMPBELL.
REPORT RELAYED VIA MEDIA PARTNER.
1219 PM SLEET 8 WSW RUSSELLVILLE 34.48N 87.86W
02/15/2021 M0.5 INCH FRANKLIN AL PUBLIC
0.50 INCHES OF SLEET WAS REPORTED IN THE
BELGREEN COMMUNITY.
0500 AM FREEZING RAIN 4 ESE PHIL CAMPBELL 34.33N 87.65W
02/13/2021 E0.09 INCH FRANKLIN AL MESONET
FREEZING RAIN ACCUMULATIONS OF 0.01 TO 0.09
WERE MEASURED FROM 10 PM - 5 AM.
0905 AM ICE STORM 4 W GOOD HOPE 34.10N 86.93W
02/13/2021 CULLMAN AL EMERGENCY MNGR
FREEZING RAIN ACCUMULATIONS OF 0.30-0.35
INCHES WERE MEASURED FROM 10 PM - 8 AM. EMA
REPORTED 1/4 OR MORE OF ICE ACCUMULATION,
MULTIPLE REPORTS OF TREES DOWN, AND SEVERAL
ACCIDENTS ON BRIDGES AND OVERPASSES DUE TO
ICY ROADS.
0707 PM FREEZING RAIN 4 W LITTLEVILLE 34.60N 87.75W
02/15/2021 E0.25 INCH COLBERT AL EMERGENCY MNGR
TREE DOWN FROM ICING AT 25 LIGON SPRINGS
ROAD.
0225 PM FREEZING RAIN 3 ENE LITTLEVILLE 34.60N 87.63W
02/15/2021 E0.25 INCH COLBERT AL PUBLIC
A TREE WAS BROUGHT DOWN BY ICING CAUSED BY
FREEZING RAIN. ON COLBURN MOUNTAIN ROAD.
ICING AMOUNT ESTIMATED.
1210 PM SLEET 1 ENE SHEFFIELD 34.76N 87.69W
02/15/2021 E1.0 INCH COLBERT AL PUBLIC
ONE INCH OF SLEET WAS REPORTED.
0500 AM FREEZING RAIN 2 SE LEIGHTON 34.68N 87.50W
02/13/2021 E0.01 INCH COLBERT AL MESONET
FREEZING RAIN AND DRIZZLE ACCUMULATIONS OF
AROUND 0.01 WERE MEASURED FROM 10 PM - 5 AM.
&&Local storm report, Feb 15, 10:05 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1005 PM CST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FREEZING RAIN 7 SW LYNCHBURG 35.22N 86.45W
02/15/2021 M0.25 INCH LINCOLN TN PUBLIC
ICE ACCUMULATED ON TREE BRANCHES IN
MULBERRY, TN. REPORT RELAYED VIA SOCIAL
MEDIA.
&&Local storm report, Feb 15, 10:07 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 PM CST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FREEZING RAIN 4 N ATHENS 34.84N 86.97W
02/15/2021 E0.10 INCH LIMESTONE AL PUBLIC
ICE ACCUMULATED ON TREE BRANCHES IN ATHENS,
AL. REPORT RELAYED VIA SOCIAL MEDIA.
&&Local storm report, Feb 16, 12:31 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1231 AM CST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FREEZING RAIN 5 NE HARVEST 34.91N 86.68W
02/15/2021 E0.25 INCH MADISON AL FIRE DEPT/RESCUE
A TREE WAS BROUGHT DOWN AND FELL ACROSS THE
ROAD BY ICING CAUSED BY FREEZING RAIN ON
MORRIS ROAD. ICING AMOUNT ESTIMATED.
&&
JMSLocal storm report, Feb 16, 12:39 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1239 AM CST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FREEZING RAIN 2 NNW HARTSELLE 34.47N 86.96W
02/15/2021 E0.25 INCH MORGAN AL LAW ENFORCEMENT
A TREE WAS BROUGHT DOWN AND FELL ACROSS THE
ROAD BY ICING CAUSED BY FREEZING RAIN ON
VEST RD. OTHER TREES WERE ALSO REPORTED DOWN
NEAR BY. ICING AMOUNT ESTIMATED.
&&
JMSLocal storm report, Feb 16, 1:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
109 AM CST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FREEZING RAIN 6 SW HARVEST 34.80N 86.83W
02/16/2021 M0.35 INCH LIMESTONE AL TRAINED SPOTTER
ICE ACCUMULATION OF 0.35 INCH WAS MEASURED
ON A TREE IN ATHENS.
&&
JMSCold/Wind Chill, Lauderdale
- When
- February 16, 2:00 AM CST to 8:00 AM CST
- Where
- Lauderdale forecast zone
- Reported by
- ASOS
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
The wind chill dropped into the zero to -5 degree range at times.
Cold/Wind Chill, Colbert
- When
- February 16, 2:00 AM CST to 8:00 AM CST
- Where
- Colbert forecast zone
- Reported by
- ASOS
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
The wind chill dropped into the zero to -5 degree range at times.
Cold/Wind Chill, Franklin
- When
- February 16, 2:00 AM CST to 8:00 AM CST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
The wind chill dropped into the zero to -5 degree range at times.
Cold/Wind Chill, Limestone
- When
- February 16, 2:00 AM CST to 8:00 AM CST
- Where
- Limestone forecast zone
- Reported by
- ASOS
- Coordinates
- 34.810, -86.981 (the zone’s center; the record gives no point)
The wind chill dropped into the zero to -5 degree range at times.
Cold/Wind Chill, Lawrence
- When
- February 16, 2:00 AM CST to 8:00 AM CST
- Where
- Lawrence forecast zone
- Reported by
- ASOS
- Coordinates
- 34.522, -87.311 (the zone’s center; the record gives no point)
The wind chill dropped into the zero to -5 degree range at times.
Cold/Wind Chill, Morgan
- When
- February 16, 2:00 AM CST to 8:00 AM CST
- Where
- Morgan forecast zone
- Reported by
- ASOS
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
The wind chill dropped into the zero to -5 degree range at times.
Cold/Wind Chill, Madison
- When
- February 16, 2:00 AM CST to 8:00 AM CST
- Where
- Madison forecast zone
- Reported by
- ASOS
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The wind chill dropped into the zero to -5 degree range at times.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Texas, February 16 to 18, 20211 death · $17 million · 14 events
- Ice Storm in Texas, February 16 to 17, 20211 death · 17 events
- Avalanche in Colorado, February 16, 20211 death · 1 event
- Winter Storm in Texas, February 16 to 17, 2021$7.6 million · 7 events
- Winter Storm in Arkansas, February 16 to 18, 2021$694,000 · 6 events
- Winter Storm in Arkansas, February 16 to 17, 2021$157,000 · 3 events
- Winter Weather in Missouri, February 16 to 17, 202134 events
- Heavy Snow in Oklahoma, February 16 to 17, 202130 events
- Winter Storm in Texas, February 16 to 18, 202120 events
- Cold in Illinois, February 16, 202119 events
- Winter Storm in Oklahoma, February 16 to 17, 202117 events
- Winter Storm in Louisiana, February 16 to 18, 202117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 937005, 937006, 937007, 937008, 937009, 937010, 937011.